Michigan, 2013

Flooding in Michigan, April 10 to 12, 2013

April 10 to 12, 2013 · NWS DTX · 6 events in 6 counties and zones

A frontal boundary stalled over Michigan dropping 3 to 6 inches of rain. This resulted in the flooding of some rivers, streams and low-lying areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A frontal boundary stalled over Michigan dropping 3 to 6 inches of rain. This resulted in the flooding of some rivers, streams and low-lying areas. Dozens of roads were closed across the following counties: Midland, Bay, Saginaw, Tuscola, Lapeer, and St. Clair. Several roads were also reported to be damaged. Hundreds of basements were flooded, with some property damage also reported.

Here are some of the higher 5 day rainfall totals between April 7th and 12th. |NWS cooperative weather station reports:|Lapeer 2w (Lapeer county): 5.04 inches|Midland (Midland county): 4.96 inches|Lexington (Sanilac county): 4.91 inches|Owosso (Shiawassee county): 4.74 inches|Auburn 2ne (Bay county): 4.58 inches|Merrill, 2e (Saginaw county): 4.57 inches|Port Huron (St. Clair county): 4.07 inches|Vassar (Tuscola county): 3.90 inches|Port Austin wwtp (Huron county): 3.61 inches|Mt. Clemens (Macomb county): 3.39 inches|Goodrich (Genessee county): 3.03 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 9, 10:51 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 9, 10:51 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1151 PM EDT TUE APR 9 2013

.AVIATION...

//DISCUSSION...

RESIDUAL SHOWERS/ISOLATED THUNDERSTORMS WILL MAINLY IMPACT THE FNT
TERMINAL DURING THE EARLY MORNING HOURS. ANOTHER ROUND OF SHOWERS
AND SCATTERED THUNDERSTORM IS THEN FORECAST TO ADVANCE INTO THE
REGION FROM THE WEST. WIDESPREAD IFR CEILINGS HAVE OVERSPREAD MOST
OF THE AREA IN THE WAKE OF LAST EVENINGS THUNDERSTORMS. THERE IS
SOME UNCERTAINTY AS TO HOW PERSISTENT THE IFR CLOUDS WILL BE
THROUGHOUT THE DAY...ESPECIALLY AT MBS...GIVEN THE CONTINUED
ADVECTION OF LOWER SFC DEWPOINTS IN FROM THE NORTH. SOME LOW LEVEL
WET BULB COOLING WITH THE NEXT BATCH OF RAIN WILL HOWEVER REMAIN
SUPPORTIVE OF CONTINUING IFR CONDITIONS WELL INTO THE AFTERNOON.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE WITH THE NEXT BATCH OF RAIN ON
WEDNESDAY. THE UNCERTAINTY IN TIMING AND COVERAGE WILL WARRANT
HOLDING OFF ON INCLUDING THEM IN THE TAFS AT THIS TIME.

FOR DTW...ALTHOUGH THE CLOSER PROXIMITY TO THE SFC FRONT HAS HELD
CEILINGS ABOVE 5K FT THROUGH MOST OF THE EVENING...THE SOUTHWARD
ADVANCEMENT OF THE FRONT WILL OPEN THE DOOR FOR THE IFR STRATUS TO
OVERSPREAD METRO AROUND THE START OF THE TAF PERIOD.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILINGS BELOW 5000 FT THROUGH THE TAF PERIOD.

* LOW CONFIDENCE IN THUNDERSTORMS IMPACTING THE AIRPORT WEDNESDAY
AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 754 PM EDT TUE APR 9 2013

UPDATE...

THE COVERAGE OF SHOWERS/THUNDERSTORMS HAS DIMINISHED IN THE LAST
HOUR DUE TO SOME SUBSIDENCE IN THE WAKE OF A SHORT WAVE IMPULSE NOW
TRAVERSING SRN LAKE HURON. THE SUBSIDENCE APPEARS RATHER WEAK AND
IS HAVING ONLY LITTLE IMPACT ON THE INTENSE LOW LEVEL FGEN PRESENT
OVER PORTIONS OF SRN LOWER MI. THE FRONTAL SLOPE HAS BEEN MOST
ACTIVE AROUND THE 925MB LEVEL /BETWEEN M 59 AND I 69/. THIS SHOULD
PERSIST THROUGH THE REST OF THE EVENING AND POSSIBLY INTO THE
OVERNIGHT. AN UPDATE WILL BE ISSUED TO REFLECT THE LATEST RAINFALL
TRENDS.

PREV DISCUSSION...ISSUED 354 PM EDT TUE APR 9 2013

SHORT TERM...THROUGH TONIGHT

LOW-LEVEL FRONT (925-850MB) HAS LIFTED INTO SOUTH-CENTRAL LOWER
MICHIGAN THIS AFTERNOON...AHEAD OF A STRONG LOW PRESSURE SYSTEM
ORGANIZING OVER THE PLAINS. FIRST UPPER SHORTWAVE OF THE DAY IS
STILL RIDING OVER THIS BOUNDARY...GENERATING SHOWERS AND
THUNDERSTORMS ALONG AND NORTH OF I-69. A SECOND UPPER WAVE IS NOW
OVER EASTERN WISCONSIN...AND IS GENERATING A SECOND ROUND OF MORE
INTENSE RAIN AND THUNDERSTORMS OVER EASTERN WI AND LAKE MICHIGAN.
THE SECOND UPPER WAVE WILL RIDE OVER/NORTH THE FRONT AS WELL...WITH
SHOWERS/TSTORM ACTIVITY INCREASING ONCE AGAIN DURING THE
EVENING...ESPECIALLY NORTH OF M-59.

CONVERGENCE ALONG THE ELEVATED FRONT WILL INCREASE THIS EVENING AND
TONIGHT...AS A SHORTWAVE DROPPING THROUGH ONTARIO INTENSIFIES
NORTHERLY FLOW NORTH OF THE FRONT AND SOUTHERLY FLOW INCREASES SOUTH
OF THE FRONT AS THE PLAINS LOW BECOMES BETTER ORGANIZED AND NUDGES
CLOSER. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVERNIGHT
DUE TO INCREASED FGEN...RIGHT ENTRANCE FORCING FROM A JET STREAK
OVER CANADA...AND AS A WEAK LOW-LEVEL JET NOSING UP INTO MICHIGAN
BECOMES ORIENTATED ALMOST PERPENDICULAR TO THE FRONTAL BOUNDARY.
THERE WILL BE PLENTY OF MOISTURE AVAILABLE AS WELL...WITH PW
INCREASING TO ABOUT 1.25 INCHES. SHOULD BE ENOUGH FORCING/MOISTURE
AROUND TO THEREFORE CONTINUE LIKELY TO CATEGORICAL POPS
OVERNIGHT...ESPECIALLY AS THE QUASI-STATIONARY FRONT WIGGLES BACK
SOUTHWARD PER LATEST ROUND OF MODELS. SUBSIDENCE BEHIND EACH WAVE
SHOULD BRING A FEW BRIEF BREAKS HOWEVER. HEAVY RAIN WILL BE A
CONCERN...ESPECIALLY WITH ANY THUNDERSTORMS.

LONG TERM...

APRIL SHOWERS WILL BE A BIT EXCESSIVE OVER THE NEXT SEVERAL
DAYS...AS STORM TOTAL (WEDNESDAY-THURSDAY) RAINFALL EXPECTATIONS ARE
FOR A SOLID 2 INCHES MOST PLACES...WITH THE POTENTIAL OF UP TO 4
INCHES IN ISOLATED SPOTS. PW VALUES RISING TO AROUND 1 INCH ON
AVERAGE OVER SOUTHEAST MICHIGAN...WHICH IS IN EXCESS OF 200 PERCENT
COMPARED TO NORMAL. 12Z QUAD CITIES SOUNDING INDICATED PW VALUE OF
1.28 INCHES OR 257 PERCENT OF NORMAL. GOOD LOW LEVEL SOUTHWEST WINDS
ESTABLISHED OVER WESTERN GREAT LAKES TODAY...WITH 850 MB TEMPS IN
THE LOWER TEENS AND DEW PTS AT OR SLIGHTLY ABOVE 10 C. WITH 850 MB
FRONT/GRADIENT HOLDING OVER LOWER MICHIGAN...LONG DURATION RAINFALL
APPEARS IN THE OFFING AS AIRMASS REMAINS MODESTLY UNSTABLE TO
SUPPORT ISOLATED/SCATTERED THUNDERSTORMS (MAINLY SOUTH). HEAVIEST
RAINFALL AND BEST UPPER LEVEL SUPPORT WILL ARRIVE THURSDAY
EVENING...AS TROUGH AXIS GOES NEGATIVE AND MAIN SURFACE LOW TRACKS
ALONG/CLOSE TO THE SOUTHERN MICHIGAN BORDER AND THEN INTO THE
EASTERN GREAT LAKES FRIDAY MORNING.

MEANWHILE...CENTER OF POLAR VORTEX OVER NORTHERN HUDSON BAY WILL BE
WOBBLING OFF TO THE SOUTHEAST...REACHING NORTHERN QUEBEC LATE
TOMORROW. THE TRAILING POLAR TROUGH AXIS FAILS TO MAKE MUCH INROADS
TO THE SOUTH. THUS...THE HIGH BUILDING INTO NORTHERN ONTARIO DOES
NOT LOOK AS STRONG. THERE WILL BE A FURTHER INCREASE IN THE LOW
LEVEL GRADIENT IN PLACE OVER LOWER MICHIGAN ON THURSDAY...AS THE
SURFACE LOW DEEPENS AND APPROACHES FROM THE SOUTH...BUT THE 00Z
EURO CONTINUES TO SHOW LITTLE CONCERN FOR FROZEN
PRECIPITATION...AS SURFACE DEW PTS REMAIN ABOVE FREEZING AND 850
MB TEMPS REMAIN IN THE MID SINGLE NUMBERS THROUGH 12Z FRIDAY. THIS
IS SUPPORTED BY 12Z UKMET...WHICH IS EVEN SLIGHTLY WARMER AND THE
DIRECTION I SUPPORT. ONE NEEDS TO REMEMBER...EVEN THROUGH 925 MB
TEMPS ARE BELOW FREEZING...A WELL MIXED BOUNDARY LAYER SUPPORTS
ABOVE FREEZING TEMPS EVEN WITH -2 TO -4 C AT 925 MB. WHEN YOU HAVE
RELATIVELY WARM RAIN DROPS FALLING THROUGH THE LAYER...KIND OF
TOUGH TO FREEZE THE DROPS BEFORE THEY REACH THE ABOVE FREEZING
GROUND. REGARDLESS...THERE REMAINS A CHANCE FOR THE NORTHERN THIRD
OF THE CWA THURSDAY NIGHT TO EXPERIENCE SOME TYPE OF FROZEN
PRECIPITATION...AS 12Z CANADIAN DOES GIVE THE 12Z NAM SOME
CREDENCE WITH THE COLDER PROFILES....SO WILL NOT TOTALLY TURN A
BLIND EYE. FORTUNATELY...A QUICK LOOK AT THE 12Z EURO OFFERS UP
CONTINUED RE-ASSURANCE WITH THE MILDER SOLUTION.

BY THE TIME THE COLDER AIR ARRIVES AT 850 MB FRIDAY MORNING...WE ARE
WITHIN THE WELL DEVELOPED DRY SLOT AT 700 MB. HEAVY RAIN REMAINS THE
OVERALL PRESSING CONCERN...AND THOUGHT LONG AND HARD ABOUT ISSUING A
FLOOD WATCH TO HEIGHTEN AWARENESS...BUT THE EXTREMELY DRY MARCH INTO
FIRST WEEK OF APRIL SWAYED AGAINST. STILL HAVE TIME TO DIGEST THE
RAINFALL TOTALS FROM TODAY/TONIGHT AND ISSUE TOMORROW IF NEED BE.

12Z UKMET/GFS BOTH INDICATING WHAT LOOKS TO BE A NICE MCV TRACKING
ALONG THE LOW LEVEL FRONTAL ZONE TOMORROW...LEADING TO FURTHER
CONFIDENCE IN RAINFALL THROUGHOUT THE AREA. BEST LARGE SCALE FORCING
WILL OCCUR ON THURSDAY...WITH THE PREVIOUSLY MID LEVEL DRY SLOT
ARRIVING FRIDAY MORNING. STILL...DIURNAL INSTABILITY AND COLD
ADVECTION SHOULD TOUCH OF A FEW SNOW/RAIN SHOWERS BY AFTERNOON.

MARINE...

NORTHEAST WINDS WILL INCREASE GRADUALLY TONIGHT THROUGH THURSDAY AS
A LOW PRESSURE SYSTEM APPROACHES FROM THE PLAINS. SPEEDS WILL BE
STRONGEST OVER LAKE HURON...NORTH OF A FRONTAL BOUNDARY...REMAINING
BELOW 20 KNOTS TONIGHT AND WEDNESDAY THEN INCREASING FURTHER
WEDNESDAY NIGHT AND THURSDAY. PERSISTENT AND INCREASING NORTHEAST
FLOW WILL CAUSE WAVE HEIGHTS TO BUILD OVER SAGINAW BAY AND THE LAKE
HURON NEARSHORE WATERS OFF THUMB...NECESSITATING SMALL CRAFT
ADVISORIES THERE BY TOMORROW MORNING. ADDITIONAL ADVISORIES WILL
LIKELY BE NEEDED BY THURSDAY...AS WIND GUSTS COULD EVEN APPROACH
GALE FORCE. WINDS WILL DECREASE LATE THURSDAY INTO FRIDAY...WITH
WAVE HEIGHTS FINALLY SUBSIDING LATE ON FRIDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 8 PM THURSDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....SC
UPDATE.......SC
SHORT TERM...HLO
LONG TERM....SF
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 9, 3:07 PM EST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT TUE APR 9 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-102015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
407 PM EDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW COULD
PRODUCE HAIL UP TO ONE-HALF INCH IN DIAMETER OR WIND GUSTS TO 45
MPH...PARTICULAR SOUTH OF M-59. STORMS WILL ALSO BE CAPABLE OF
VERY HEAVY RAINFALL. STORM MOTION WILL BE TO THE EAST-NORTHEAST
AT 45 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM WEDNESDAY INTO
THURSDAY MORNING AS THE NEXT LOW PRESSURE SYSTEM MOVES TOWARD THE
GREAT LAKES. WITH THIS LOW...THERE COULD BE PROLONGED PERIOD OF
RAIN FROM THROUGH THURSDAY NIGHT WHICH WOULD BRING THE
POSSIBILITY OF HEAVY RAINFALL AND LOCALIZED FLOODING.

THERE IS ALSO THE POTENTIAL FOR A WINTRY MIX OF PRECIPITATION ACROSS
PORTIONS OF THE AREA THURSDAY NIGHT INTO FRIDAY FROM THIS SAME SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-102015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
407 PM EDT TUE APR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS
SOUTHERN LAKE HURON...LAKE ST CLAIR...AND WESTERN LAKE ERIE. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE VERY HEAVY
RAINFALL AND WIND GUSTS TO 40 KNOTS. STORM MOTION WILL BE EAST-
NORTHEAST AT 40 TO 45 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR SAGINAW BAY AND THE LAKE
HURON NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR BEACH. PLEASE
SEE THE LATEST FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY MORNING
AS THE NEXT LOW PRESSURE SYSTEM MOVES TOWARD THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Apr 9, 6:29 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       3 NW SAGINAW            43.46N 83.99W
04/09/2013  M1.66 INCH       SAGINAW            MI   TRAINED SPOTTER

            8 HOUR TOTAL

0511 PM     HEAVY RAIN       DAVISON                 43.03N 83.52W
04/09/2013  M1.00 INCH       GENESEE            MI   TRAINED SPOTTER

            24 HOUR TOTAL

0530 PM     HEAVY RAIN       5 N SAGINAW             43.49N 83.95W
04/09/2013  M1.20 INCH       SAGINAW            MI   TRAINED SPOTTER

            24 HOUR TOTAL

0630 PM     HEAVY RAIN       5 W SAGINAW             43.42N 84.05W
04/09/2013  M1.84 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HOUR TOTAL

0630 PM     HEAVY RAIN       6 WNW DURAND            42.95N 84.10W
04/09/2013  M1.14 INCH       SHIAWASSEE         MI   COCORAHS

            24 HOUR TOTAL

0700 PM     HEAVY RAIN       2 NE AUBURN             43.62N 84.05W
04/09/2013  M1.32 INCH       BAY                MI   CO-OP OBSERVER

            24 HOUR TOTAL

&&

RKULIK
Special weather statement, Apr 9, 7:42 PM EST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
842 PM EDT TUE APR 9 2013

MIZ068>070-075-076-100145-
LIVINGSTON-MACOMB-OAKLAND-WASHTENAW-WAYNE-
842 PM EDT TUE APR 9 2013

...SPECIAL WEATHER STATEMENT...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
PONTIAC TO 22 MILES WEST OF BRIGHTON...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  PONTIAC BY 850 PM EDT...
  WEST BLOOMFIELD AND ROCHESTER BY 855 PM EDT...
  TROY AND SOUTH LYON BY 905 PM EDT...
  BIRMINGHAM BY 910 PM EDT...
  STERLING HEIGHTS AND SOUTHFIELD BY 915 PM EDT...
  SALEM BY 920 PM EDT...
  WARREN AND LIVONIA BY 925 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC
Special weather statement, Apr 9, 8:09 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
909 PM EDT TUE APR 9 2013

MIZ069-070-076-100145-
MACOMB-OAKLAND-WAYNE-
909 PM EDT TUE APR 9 2013

...SPECIAL WEATHER STATEMENT...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
TROY TO 11 MILES WEST OF NOVI...MOVING EAST AT 45 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  STERLING HEIGHTS BY 915 PM EDT...
  NORTHVILLE AND MOUNT CLEMENS BY 920 PM EDT...
  SOUTHFIELD AND ROYAL OAK BY 925 PM EDT...
  WARREN BY 930 PM EDT...
  ST. CLAIR SHORES BY 935 PM EDT...
  GROSSE POINTE BY 945 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC
Local storm report, Apr 9, 8:52 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
952 PM EDT TUE APR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY RAIN       YALE                    43.13N 82.80W
04/09/2013  M1.75 INCH       ST. CLAIR          MI   TRAINED SPOTTER

            24 HOUR TOTAL

&&

RKULIK
Local storm report, Apr 9, 11:09 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1209 AM EDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
04/10/2013  M1.36 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            13 HOUR RAINFALL TOTAL.

&&

DKOOK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Midland

When
April 10, 12:00 AM EST to April 12, 12:00 AM EST
Where
Midland County, Coleman to 3 mi E of Pleasant Vly
Cause
Heavy Rain
Property damage
$250,000
Reported by
911 Call Center
Coordinates
43.750, -84.580

Flood, Bay

When
April 10, 12:00 AM EST to April 12, 12:00 AM EST
Where
Bay County, Bentley to Willard
Cause
Heavy Rain
Property damage
$100,000
Reported by
911 Call Center
Coordinates
43.950, -84.130

Flood, Saginaw

When
April 10, 12:00 AM EST to April 12, 12:00 AM EST
Where
Saginaw County, Merrill to Fenmore
Cause
Heavy Rain
Property damage
$150,000
Reported by
911 Call Center
Coordinates
43.400, -84.330

Flood, St. Clair

When
April 10, 12:00 AM EST to April 12, 12:00 AM EST
Where
St. Clair County, 7 mi N of Capac to 1 mi W of Allenton
Cause
Heavy Rain
Property damage
$250,000
Reported by
911 Call Center
Coordinates
43.121, -82.920

Flood, Tuscola

When
April 10, 12:00 AM EST to April 12, 12:00 AM EST
Where
Tuscola County, Unionville to 3 mi E of Tuscola
Cause
Heavy Rain
Property damage
$250,000
Reported by
911 Call Center
Coordinates
43.650, -83.470

Flood, Lapeer

When
April 10, 12:00 AM EST to April 12, 12:00 AM EST
Where
Lapeer County, Otter Lake to Hadley
Cause
Heavy Rain
Property damage
$100,000
Reported by
911 Call Center
Coordinates
43.220, -83.470

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 442876, 442894, 442907, 444057, 444058, 444059.